MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ORTHOMATCH FEMORAL SIZER; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. ORTHOMATCH FEMORAL SIZER; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 71442194
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/23/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the instrument was broken.No delay was reported and no backup device was available.Procedure finished free hands.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.A visual evaluation of the provided pictures confirmed the stated failure mode.The device was disassembled.The device was not returned for evaluation so a probable cause for the disassembly could not be determined.A review of complaint history did not reveal additional complaints for the listed batch for the same failure mode.A review of the manufacturing records for the listed batch did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, the complaint can be re-opened.No further actions are being taken at this time.

Brand Name
ORTHOMATCH FEMORAL SIZER
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8719985
Report Number1020279-2019-02358
Device Sequence Number16740800
Product Code JWH
UDI-Device Identifier00885556583746
UDI-Public00885556583746
Combination Product (Y/N)N
Initial Reporter CountryTS
PMA/510(K) Number
K142807
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71442194
Device Catalogue Number71442194
Device Lot Number16HBG002B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2020
Initial Date Received by Manufacturer 05/24/2019
Supplement Date Received by Manufacturer05/24/2019
12/15/2020
Initial Report FDA Received Date06/20/2019
Supplement Report FDA Received Date10/20/2019
12/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;